Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 28, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 9, 2022, 10:44 PM CDT for Richland County, Vernon County, Wisconsin. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2022, 10:44 PM CDT (03:44 UTC)
- Expired
- May 9, 2022, 11:30 PM CDT
- In force
- 46 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Richland County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 44 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 8:17 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 997 J/kg
- Mixed-layer CIN
- -366 J/kg
- Mixed-layer LCL
- 1613 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
755
WUUS53 KARX 100344
SVRARX
WIC103-123-100430-
/O.NEW.KARX.SV.W.0028.220510T0344Z-220510T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
1044 PM CDT Mon May 9 2022
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Vernon County in southwestern Wisconsin...
Northwestern Richland County in southwestern Wisconsin...
* Until 1130 PM CDT.
* At 1044 PM CDT, a severe thunderstorm was located near Viroqua,
moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Viroqua around 1050 PM CDT.
Westby around 1055 PM CDT.
La Farge around 1105 PM CDT.
Other locations impacted by this severe thunderstorm include Jersey
Valley County Park, Esofea, Runge Hollow, County Roads B And Y,
Liberty, Folsom and Bud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4342 9081 4342 9110 4356 9116 4373 9084
4373 9063 4355 9030
TIME...MOT...LOC 0344Z 243DEG 50KT 4349 9098
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Skow3 follow-up statements
288
WWUS53 KARX 100403
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
1103 PM CDT Mon May 9 2022
WIC103-123-100430-
/O.CON.KARX.SV.W.0028.000000T0000Z-220510T0430Z/
Vernon WI-Richland WI-
1103 PM CDT Mon May 9 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR CENTRAL VERNON AND NORTHWESTERN RICHLAND COUNTIES...
At 1102 PM CDT, a severe thunderstorm was located over La Farge, or
12 miles east of Viroqua, moving northeast at 60 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
central Vernon and northwestern Richland Counties, including the
following locations... Rockton, Readstown, Jersey Valley County Park,
Kickapoo Center, Liberty, Folsom and Avalanche.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4342 9085 4365 9095 4373 9074 4373 9063
4355 9030 4342 9081
TIME...MOT...LOC 0402Z 243DEG 50KT 4361 9066
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Skow330 WWUS53 KARX 100418 SVSARX Severe Weather Statement National Weather Service La Crosse WI 1118 PM CDT Mon May 9 2022 WIC103-123-100430- /O.CON.KARX.SV.W.0028.000000T0000Z-220510T0430Z/ Vernon WI-Richland WI- 1118 PM CDT Mon May 9 2022 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR NORTHEASTERN VERNON AND NORTHWESTERN RICHLAND COUNTIES... At 1117 PM CDT, a severe thunderstorm was located 7 miles west of Hillsboro, or 21 miles east of Viroqua, moving northeast at 40 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... La Farge, Viola, Yuba, Rockton, Highway 82 And County A, Valley, Highway 56 And County M M, Highway 82 And County D, Irish Ridge, Potts Corners, West Lima and White City. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4373 9074 4373 9063 4355 9030 4346 9065 TIME...MOT...LOC 0417Z 245DEG 36KT 4366 9049 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Skow
625
WWUS53 KARX 100420
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
1120 PM CDT Mon May 9 2022
WIC103-123-100430-
/O.EXP.KARX.SV.W.0028.000000T0000Z-220510T0430Z/
Vernon WI-Richland WI-
1120 PM CDT Mon May 9 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VERNON AND
NORTHWESTERN RICHLAND COUNTIES WILL EXPIRE AT 1130 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds are still possible with
this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southwestern and west central Wisconsin.
LAT...LON 4373 9074 4373 9063 4355 9030 4346 9065
TIME...MOT...LOC 0420Z 243DEG 50KT 4367 9046
$$
SkowWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 6:19 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, May 9, 6:19 PM CDT, 4 hours 25 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 619 PM CDT Mon May 9 2022 .DISCUSSION...(This evening through Monday) Issued at 235 PM CDT Mon May 9 2022 Key Messages: - Severe weather threat this evening A low pressure system over eastern North Dakota is slated to lift northeastward through southern Canada as the associated short wave trough rides up and along the southwest to northeast oriented pressure gradient with ridging holding steady off to the east. Satellite imagery shows an expansive field of stable cumulus over the forecast area with sounding analysis showing a decent capping inversion in place. Depending on how well surface temperatures reach this afternoon will play a large roll into how quickly storms can develop as a front approaches from the west and the lower atmosphere destabilize. There is a brief window where severe weather is expected. Should this play out there will be a chance for surface based storms. With enough overlap of strong shear and CAPE, some storms could be severe with the main threats being hail, winds, and a few tornadoes. Tuesday Through Thursday Tuesday will depend on the progress of the cold front and where it settles. The current trends have the front lingering...then gradually dropping south during the day. Scattered showers and thunderstorms will be possible however convergence along the front and the warm advection is on the weaker side. The HREF MUCAPE axis for Tuesday is from Iowa toward southern WI and this increases from 3000 J/kg during the day to 4500 J/kg. The HREF also has some max UH areas along the gradient of MLCAPE near I90 around 16Z and these shift east through early afternoon, with a second area increasing farther south across southwest WI into central and eastern WI during the afternoon. The forecast soundings have shear values of 45 to 55kts. Thus... if can see better convergence could see stronger storms along the front. The marginal risk has been elevated to a slight risk for parts of WI and includes areas from Tomah eastward. A mid latitude wave will lift northeast Wednesday into Thursday. The location of the mid-level ridge extends from Arkansas north toward Wisconsin. Forecast soundings show warm mid level temperatures in place with the organized convection across the Dakotas into MN/northern WI and the U.P. The low level jet strengthens over the Plains into the Upper Mississippi Valley with a surface front in the area. Locally, precipitation chances appear to be isolated, however storms may try to develop southward Wednesday night. In the shorter term will need to watch the periphery of the cap each day. Thursday looks like the warmest day with highs in the 80s to lower 90s. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 619 PM CDT Mon May 9 2022 Main focus for this TAF period is showers and scattered convection moving through the area this evening. Thunderstorm cells have developed in SE Minnesota and are moving northeast. Additional cells could develop south of the current ones, which would impact the airports. Thunderstorms should impact KRST briefly this evening, so have included in a TEMPO group for a few hours. Because KLSE is further downstream, there is lower confidence on storms directly impacting that site. For now, stuck with VCTS, but will continue to monitor for storm development and amend the TAF if necessary. When showers move in, ceilings will lower to MVFR conditions and gusts up to 28 kts are possible. Once storms and showers move past the TAF sites, ceilings should improve to VFR and winds speeds will decrease. Another round of light showers is expected for tomorrow morning through the end of the TAF period. Ceilings could lower to MVFR conditions when the rain moves in. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && DISCUSSION...Peters/MEP/Zapotocny AVIATION...Dahl
Hazardous weather outlook, May 9, 12:38 PM CDT, 10 hours 6 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 1238 PM CDT Mon May 9 2022 IAZ011-030-WIZ017-029-034-042>044-053>055-061-102145- Allamakee-Clayton-Taylor-Clark-Jackson-Monroe-Juneau-Adams-Vernon- Crawford-Richland-Grant- 1238 PM CDT Mon May 9 2022 This Hazardous Weather Outlook is for portions of northeast Iowa and southeast Minnesota through southwest and central Wisconsin. .DAY ONE...Today and Tonight Southeast winds will gust up to 40 mph today. Scattered storms may develop this evening. Any storms that develop could become severe with large hail, damaging winds, and possibly a tornado, mainly between 6 PM and 11 PM. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Periodic thunderstorm chances persist through the remainder of the week, but it is too early to discern any severe weather potential. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ018-019-029-102145- Floyd-Chickasaw-Fayette- 1238 PM CDT Mon May 9 2022 This Hazardous Weather Outlook is for portions of northeast Iowa and southeast Minnesota. .DAY ONE...Today and Tonight Southeast winds of 20 to 30 mph with gusts upwards of 45 mph today. A Wind Advisory is in effect. Scattered storms may develop this evening. Any storms that develop could become severe with large hail, damaging winds, and possibly a tornado, mainly between 6 PM and 11 PM. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Periodic thunderstorm chances persist through the remainder of the week, but it is too early to discern any severe weather potential. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this early evening. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ008>010-MNZ079-086>088-094>096-WIZ032-033-041-102145- Mitchell-Howard-Winneshiek-Wabasha-Dodge-Olmsted-Winona-Mower- Fillmore-Houston-Buffalo-Trempealeau-La Crosse- 1238 PM CDT Mon May 9 2022 This Hazardous Weather Outlook is for portions of north central Iowa...northeast Iowa...southeast Minnesota and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Southeast winds of 20 to 30 mph with gusts upwards of 50 mph today. A Wind Advisory is in effect for parts of the area. Numerous storms may develop this evening. Any storms that develop could become severe with very large hail, a tornado, possibly strong, and damaging winds mainly between 6 PM and 11 PM. Lightning can be expected with any storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Periodic thunderstorm chances persist through the remainder of the week, but it is too early to discern any severe weather potential. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and early evening. Zapotocny
In the hours before
Special weather statement, May 9, 9:39 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service La Crosse WI
939 PM CDT Mon May 9 2022
IAZ010-011-019-029-030-MNZ096-WIZ053-054-100345-
Clayton IA-Winneshiek IA-Chickasaw IA-Fayette IA-Allamakee IA-
Houston MN-Vernon WI-Crawford WI-
939 PM CDT Mon May 9 2022
...Strong thunderstorms will impact portions of northeast Iowa and
southwest Wisconsin through 1045 PM CDT...
At 938 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Caledonia to near Sumner. Movement was
east at 65 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Caledonia around 945 PM CDT.
Brownsville around 950 PM CDT.
West Union and Stoddard around 955 PM CDT.
Elgin and Clermont around 1000 PM CDT.
Postville and Coon Valley around 1005 PM CDT.
Monona around 1015 PM CDT.
Harpers Ferry around 1025 PM CDT.
Other locations impacted by these storms include Volney, County Roads
A 52 And W 60, Jersey Valley County Park, Eastman, Nordness, Giard,
Quandahl, County 5 And Peyton Road, Highway 14 61 And County N and
Chaseburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
northeastern Iowa. A Severe Thunderstorm Watch also remains in effect
until 100 AM CDT for southwestern and west central Wisconsin.
&&
LAT...LON 4291 9208 4291 9217 4367 9157 4372 9129
4373 9126 4373 9057 4303 9097 4299 9106
4300 9113 4297 9116 4283 9208
TIME...MOT...LOC 0238Z 247DEG 59KT 4363 9157 4290 9214
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
KAALocal storm report, May 9, 9:46 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
946 PM CDT MON MAY 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL 5 E BELLECHESTER 44.40N 92.42W
05/09/2022 U0.75 INCH WABASHA MN PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0717 PM HAIL 4 E BELLECHESTER 44.40N 92.43W
05/09/2022 U1.00 INCH WABASHA MN PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0719 PM HAIL LAKE CITY 44.45N 92.27W
05/09/2022 U0.75 INCH WABASHA MN PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0722 PM HAIL LAKE CITY 44.44N 92.26W
05/09/2022 U0.50 INCH WABASHA MN PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
0726 PM HAIL 1 W DOUGLAS 44.11N 92.59W
05/09/2022 M0.75 INCH OLMSTED MN TRAINED SPOTTER
0729 PM HAIL BYRON 44.03N 92.65W
05/09/2022 M0.88 INCH OLMSTED MN BROADCAST MEDIA
0730 PM HAIL LAKE CITY 44.45N 92.27W
05/09/2022 U1.25 INCH WABASHA MN PUBLIC
REPORT FROM MPING: HALF DOLLAR (1.25 IN.).
0731 PM HAIL LAKE CITY 44.45N 92.27W
05/09/2022 M0.75 INCH WABASHA MN LAW ENFORCEMENT
0731 PM HAIL LAKE CITY 44.44N 92.26W
05/09/2022 U1.00 INCH WABASHA MN PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0737 PM HAIL SAINT ANSGAR 43.38N 92.92W
05/09/2022 M0.50 INCH MITCHELL IA PUBLIC
0747 PM HAIL 3 SSW ROCHESTER 43.98N 92.49W
05/09/2022 M0.88 INCH OLMSTED MN TRAINED SPOTTER
0752 PM HAIL 3 S ROCHESTER 43.97N 92.48W
05/09/2022 U0.50 INCH OLMSTED MN PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
0754 PM TSTM WND GST 3 N STEWARTVILLE 43.90N 92.49W
05/09/2022 M76 MPH OLMSTED MN ASOS
0758 PM HAIL OSAGE 43.28N 92.81W
05/09/2022 M1.50 INCH MITCHELL IA PUBLIC
0759 PM HAIL 3 S STACYVILLE 43.39N 92.78W
05/09/2022 M0.75 INCH MITCHELL IA EMERGENCY MNGR
0801 PM HAIL 2 E WABASHA 44.36N 92.00W
05/09/2022 U0.50 INCH WABASHA MN PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
0803 PM HAIL 4 NE MITCHELL 43.35N 92.81W
05/09/2022 U1.75 INCH MITCHELL IA PUBLIC
REPORT FROM MPING: GOLF BALL (1.75 IN.).
0804 PM TSTM WND GST MILLVILLE 44.25N 92.30W
05/09/2022 M60 MPH WABASHA MN AMATEUR RADIO
0806 PM HAIL 2 SE NELSON 44.40N 91.97W
05/09/2022 U0.75 INCH BUFFALO WI PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0850 PM TSTM WND GST STRUM 44.55N 91.39W
05/09/2022 M50 MPH TREMPEALEAU WI FIRE DEPT/RESCUE
0855 PM HAIL 2 W ARCADIA 44.25N 91.53W
05/09/2022 M0.88 INCH BUFFALO WI LAW ENFORCEMENT
0900 PM HAIL ARCADIA 44.25N 91.49W
05/09/2022 M0.25 INCH TREMPEALEAU WI LAW ENFORCEMENT
&&Local storm report, May 9, 9:48 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
948 PM CDT MON MAY 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM HAIL 5 NNE NEW AMSTERDAM 44.04N 91.27W
05/09/2022 M1.00 INCH LA CROSSE WI NWS EMPLOYEE
&&Local storm report, May 9, 9:54 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
954 PM CDT MON MAY 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL 3 NE NEW AMSTERDAM 44.02N 91.30W
05/09/2022 U0.75 INCH LA CROSSE WI PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&Special weather statement, May 9, 10:01 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service La Crosse WI
1001 PM CDT Mon May 9 2022
MNZ088-096-WIZ029-033-034-041>043-053-100330-
Winona MN-Houston MN-Juneau WI-Jackson WI-Vernon WI-Trempealeau WI-
La Crosse WI-Clark WI-Monroe WI-
1001 PM CDT Mon May 9 2022
...Strong thunderstorms will impact portions of far southeast
Minnesota and western Wisconsin through 1030 PM CDT...
At 1000 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Spencer to near Hokah. Movement was east
at 35 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
La Crosse, Sparta, Tomah, La Crescent, Black River Falls,
Neillsville, Onalaska, Holmen, West Salem, Bangor, Loyal, Cashton,
Houston, Coon Valley, Hokah, North Bend, Brownsville, Dakota,
Millston and Hatfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central, southwestern and west central Wisconsin.
&&
LAT...LON 4373 9058 4367 9156 4384 9159 4479 9054
4480 9032 4425 9032 4425 9013
TIME...MOT...LOC 0300Z 270DEG 29KT 4472 9027 4377 9129
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SkowSpecial weather statement, May 9, 10:31 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service La Crosse WI
1031 PM CDT Mon May 9 2022
WIZ034-041>044-053-100400-
Juneau WI-Jackson WI-Vernon WI-La Crosse WI-Adams WI-Monroe WI-
1031 PM CDT Mon May 9 2022
...Strong thunderstorms will impact western Wisconsin through 1100
PM CDT...
At 1031 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Babcock to Cashton. Movement was east at
40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sparta, Tomah, New Lisbon, Bangor, Cashton, Necedah, Millston, New
Rome, Fort Mc Coy, Glendale, Leon, Portland, Norwalk, Camp Douglas,
Rockland, Ontario, Wilton, Ridgeville, Kendall and Kelly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southwestern and west central Wisconsin.
&&
LAT...LON 4372 9033 4372 9117 4434 9057 4433 9032
4425 9032 4425 8983
TIME...MOT...LOC 0331Z 272DEG 33KT 4427 9025 4375 9078
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SkowThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:13 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 47 min |
| May 9, 7:34 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 56 min |
| May 9, 7:59 PM CDT | Tornado Warning | ARX | Buffalo | 46 min |
| May 9, 8:18 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Clark, Jackson, Trempealeau | 57 min |
| May 9, 8:29 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 61 min |
| May 9, 8:32 PM CDT | Tornado Warning | ARX | Buffalo, Trempealeau | 32 min |
| May 9, 9:15 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson, La Crosse, Monroe, Trempealeau | 45 min |
| May 9, 9:39 PM CDT | Special Weather Statement | ARX | Crawford, Vernon | 66 min |
| May 9, 10:01 PM CDT | Special Weather Statement | ARX | Jackson, La Crosse, Monroe | 29 min |
| May 9, 10:31 PM CDT | Special Weather Statement | ARX | Monroe | 29 min |
| May 9, 10:50 PM CDT | Special Weather Statement | ARX | Crawford | 55 min |
| May 9, 11:01 PM CDT | Special Weather Statement | ARX | Juneau | 44 min |
| May 9, 11:28 PM CDT | Severe Thunderstorm Warning | ARX | Adams | 21 min |
| May 9, 11:39 PM CDT | Special Weather Statement | ARX | Grant, Richland | 36 min |
| May 9, 11:52 PM CDT | Special Weather Statement | ARX | Adams | 23 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.